Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Pulse vaccination strategies in a metapopulation SIR model

1. Division of Mathematics, University of Dundee, Dundee, Scotland, DD1 4HN

We examine a model for a disease with SIR-type dynamics circulating in a population living on two or more patches between any pair of which migration is allowed. We suppose that a pulse vaccination strategy (PVS) is carried out on each patch. Conditions are derived on each PVS such that the disease will be eradicated on all patches. The PVS on one patch is assumed to be essentially independent of the PVS on the other patches except in so far as they are all performed simultaneously. This independence is of practical value when we bear in mind that the patches may represent regions or countries with autonomous public health authorities, which may make individual decisions about the days appropriate for a vaccination pulse to occur in their own region or country. Simulations corroborate our theoretical results.
  Figure/Table
  Supplementary
  Article Metrics

Keywords SIR model; pulse vaccination strategy.; metapopulation

Citation: Alan J. Terry. Pulse vaccination strategies in a metapopulation SIR model. Mathematical Biosciences and Engineering, 2010, 7(2): 455-477. doi: 10.3934/mbe.2010.7.455

 

This article has been cited by

  • 1. Shasha Tian, Yepeng Xing, Tao Ma, Dynamical behaviors of a two-competitive metapopulation system with impulsive control, Advances in Difference Equations, 2017, 2017, 1, 10.1186/s13662-017-1184-4
  • 2. Wenjie Qin, Sanyi Tang, Robert A. Cheke, Nonlinear Pulse Vaccination in an SIR Epidemic Model with Resource Limitation, Abstract and Applied Analysis, 2013, 2013, 1, 10.1155/2013/670263
  • 3. Yuan Tian, Kaibiao Sun, Lansun Chen, Modelling and qualitative analysis of a predator–prey system with state-dependent impulsive effects, Mathematics and Computers in Simulation, 2011, 82, 2, 318, 10.1016/j.matcom.2011.08.003
  • 4. Cameron J. Browne, Robert J. Smith, Lydia Bourouiba, From regional pulse vaccination to global disease eradication: insights from a mathematical model of poliomyelitis, Journal of Mathematical Biology, 2015, 71, 1, 215, 10.1007/s00285-014-0810-y
  • 5. Sanyi Tang, Wenhong Pang, Robert A Cheke, Jianhong Wu, Global dynamics of a state-dependent feedback control system, Advances in Difference Equations, 2015, 2015, 1, 10.1186/s13662-015-0661-x
  • 6. Lin-Fei Nie, Zhi-Dong Teng, Bao-Zhu Guo, A State Dependent Pulse Control Strategy for a SIRS Epidemic System, Bulletin of Mathematical Biology, 2013, 75, 10, 1697, 10.1007/s11538-013-9865-y
  • 7. Gergely Röst, Zsolt Vizi, Backward bifurcation for pulse vaccination, Nonlinear Analysis: Hybrid Systems, 2014, 14, 99, 10.1016/j.nahs.2014.05.008
  • 8. Alan J. Terry, Biocontrol in an impulsive predator–prey model, Mathematical Biosciences, 2014, 256, 102, 10.1016/j.mbs.2014.08.009
  • 9. Linfei Nie, Zhidong Teng, Angela Torres, Dynamic analysis of an SIR epidemic model with state dependent pulse vaccination, Nonlinear Analysis: Real World Applications, 2012, 13, 4, 1621, 10.1016/j.nonrwa.2011.11.019
  • 10. Alan J. Terry, Dynamics of a structured population on two patches, Journal of Mathematical Analysis and Applications, 2011, 378, 1, 1, 10.1016/j.jmaa.2011.01.018
  • 11. Alan J. Terry, A population model with birth pulses, age structure, and non-overlapping generations, Applied Mathematics and Computation, 2015, 271, 400, 10.1016/j.amc.2015.09.006
  • 12. Alan J. Terry, Prey resurgence from mortality events in predator–prey models, Nonlinear Analysis: Real World Applications, 2013, 14, 6, 2180, 10.1016/j.nonrwa.2013.04.006
  • 13. B. Ainseba, M. Iannelli, Optimal Screening in Structured SIR Epidemics, Mathematical Modelling of Natural Phenomena, 2012, 7, 3, 12, 10.1051/mmnp/20127302
  • 14. Zhi-Long He, Lin-Fei Nie, The Effect of Pulse Vaccination and Treatment on SIR Epidemic Model with Media Impact, Discrete Dynamics in Nature and Society, 2015, 2015, 1, 10.1155/2015/532494
  • 15. Zhi Long He, Ji Gang Li, Lin Fei Nie, Zhen Zhao, Nonlinear state-dependent feedback control strategy in the SIR epidemic model with resource limitation, Advances in Difference Equations, 2017, 2017, 1, 10.1186/s13662-017-1229-8

Reader Comments

your name: *   your email: *  

Copyright Info: 2010, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved